Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 23, 2010, 6:14 PM CDT for 4 counties in Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2010, 6:14 PM CDT (23:14 UTC)
- Expired
- Apr 23, 2010, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Boyd County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 1:18 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461 WUUS53 KLBF 232314 SVRLBF NEC015-089-103-149-240000- /O.NEW.KLBF.SV.W.0004.100423T2314Z-100424T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 614 PM CDT FRI APR 23 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BOYD COUNTY IN NORTH CENTRAL NEBRASKA... NORTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA... SOUTHEASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA... NORTHEASTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 700 PM CDT * AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF STUART...OR 18 MILES NORTHEAST OF BASSETT...AND MOVING NORTHWEST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4289 9961 4296 9911 4269 9906 4257 9924 TIME...MOT...LOC 2313Z 154DEG 25KT 4271 9924 WIND...HAIL <50MPH 1.00IN $$ TAYLOR
2 follow-up statements
721 WWUS53 KLBF 232343 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 643 PM CDT FRI APR 23 2010 NEC015-089-103-149-240000- /O.CON.KLBF.SV.W.0004.000000T0000Z-100424T0000Z/ ROCK NE-HOLT NE-BOYD NE-KEYA PAHA NE- 643 PM CDT FRI APR 23 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN KEYA PAHA...WEST CENTRAL BOYD...NORTHWESTERN HOLT AND NORTHEASTERN ROCK COUNTIES UNTIL 700 PM CDT... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING PEA TO QUARTER SIZE HAIL. THESE STORMS WERE LOCATED FROM MILLS IN KEYA PAHA COUNTY...TO STUART IN HOLT COUNTY. HEAVY RAINFALL IS ALSO POSSIBLE AS STORMS ARE MOVING NORTHWEST AT 25 MPH OVER THE SAME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4289 9961 4296 9911 4269 9906 4257 9924 TIME...MOT...LOC 2339Z 154DEG 25KT 4287 9935 WIND...HAIL <50MPH 1.00IN $$ TAYLOR
427 WWUS53 KLBF 240000 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 700 PM CDT FRI APR 23 2010 NEC015-089-103-149-240008- /O.EXP.KLBF.SV.W.0004.000000T0000Z-100424T0000Z/ ROCK NE-HOLT NE-BOYD NE-KEYA PAHA NE- 700 PM CDT FRI APR 23 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEYA PAHA...WEST CENTRAL BOYD...NORTHWESTERN HOLT AND NORTHEASTERN ROCK COUNTIES WILL EXPIRE AT 700 PM CDT/600 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...HOWEVER...SMALL HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING ARE STILL POSSIBLE. LAT...LON 4289 9961 4296 9911 4269 9906 4257 9924 TIME...MOT...LOC 2358Z 154DEG 25KT 4299 9943 $$ TAYLOR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:27 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 23, 2:27 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 227 PM CDT FRI APR 23 2010 .SYNOPSIS... STACKED UPPER SYSTEM SPINNING OVER NORTHEAST COLORADO AS SEEN IN WV. BROAD CLOUD SHIELD WITH RADAR RETURNS INTO COLORADO WYOMING NEBRASKA AND SOUTH DAKOTA. && .DISCUSSION... MODELS IN GOOD AGREEMENT AND HAVE GOOD CONFIDENCE IN THE FORECAST. CONVECTIVE THREAT TO CARRY INTO MID EVENING. HAVE TRANSITIONED TO SHOWERS AFTER 10 PM WITH ISOLATED T SOUTH AND EAST. 3HOUR PRESSURE CHANGE HAS SYSTEM SLOWLY PULLING EAST INTO KANSAS. SATURDAY WILL SEE DEFORMATION ZONE PULLING EAST ACROSS FORECAST AREA WITH LIGHT TO MODERATE RAIN THROUGH THE DAY. PW'S STILL PRETTY HIGH BUT FFG STILL IN 1 INCH CATEGORY AND ABOVE FOR 1 HOUR AND HEAVIEST RAIN EXPECTED THROUGH THE WESTERN NEBRASKA SANDHILLS. SUNDAY MOSTLY CLOUDY AS NEXT SYSTEM MOVES INTO CENTRAL CANADA. A FAST MOVING SYSTEM IN NORTHWEST FLOW WILL PUSH A COLD FRONT THROUGH SUNDAY NIGHT INTO MONDAY WITH SHOWERS EXPECTED. SHARPER RIDGE BUILDING INTO WESTERN CONUS AND HAVE UPPED LOWS AND HIGHS THROUGH THURSDAY IN ADVANCE OF NEXT SYSTEM DROPPING INTO NORTHERN PLAINS. OPEN WAVE AT 500MB. HAVE INTRODUCED SOME SCHC POPS WEDNESDAY NIGHT AND CHANCE POPS ON THURSDAY AS COLD FRONT PUSHES THROUGH. SOME UNCERTAINTY WITH SYSTEM HANGING UP OVER EASTERN NEBRASKA AND HAVE END OF FORECAST DRY FOR NOW. ENSEMBLE MEANS HAVING LARGE STANDARD DEVIATIONS WEDNESDAY THROUGH THURSDAY WITH APPROACHING SYSTEM. HAVE TRENDED TOWARDS HPC GUIDANCE. && .AVIATION... NUMEROUS SHWRS/TSTMS WILL CONTINUE THROUGH THE EVENING HOURS...WITH A TRANSITION TO JUST SHWRS AFTER 06Z. SOME TSTMS COULD BE SVR EARLY THIS EVENING ALONG AND SOUTH OF A KONL TO KAIA LINE. WIDESPREAD MVFR AND AREAS OF IFR CAN BE EXPECTED THROUGH THE NIGHT. SFC WINDS WILL BECOME NORTHERLY AT 10 TO 20 KTS AFTER 06Z. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 8 PM CDT / 7PM MDT/THIS EVENING FOR NEZ022>029-035>038-056-057-059. && SHORT TERM/EXTENDED...POWER AVIATION...TAYLOR
Hazardous weather outlook, Apr 23, 5:17 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 517 PM CDT FRI APR 23 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-242230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 517 PM CDT FRI APR 23 2010 /417 PM MDT FRI APR 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN UPPER LEVEL LOW WILL MOVE INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA EARLY THIS EVENING. A WARM FRONT ASSOCIATED WITH THIS SYSTEM HAS PUSHED INTO NORTHERN NEBRASKA...AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING ACROSS NORTHERN NEBRASKA IN THE VICINITY OF THE WARM FRONT. SOME OF THESE STORMS MAY BE SEVERE... WITH HAIL TO THE SIZE OF QUARTERS. AN ISOLATED TORNADO IS ALSO POSSIBLE. OTHER THUNDERSTORMS ASSOCIATED WITH THE UPPER LOW ITSELF WILL BE POSSIBLE ACROSS SOUTHWEST NEBRASKA. HAIL TO THE SIZE OF QUARTERS WILL BE THE MAIN THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Special weather statement, Apr 23, 4:42 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 442 PM CDT FRI APR 23 2010 NEZ024-025-094-232230- HOOKER NE-THOMAS NE-WESTERN CHERRY NE- 342 PM MDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...NORTHEASTERN HOOKER AND NORTHWESTERN THOMAS COUNTIES UNTIL 430 PM MDT/530 PM CDT/... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SENECA...OR 12 MILES EAST OF MULLEN...MOVING NORTHWEST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MULLEN... SENECA... HIGHWAY 97 MILE MARKER 80... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, Apr 23, 4:56 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 456 PM CDT FRI APR 23 2010 NEZ005-232245- EASTERN CHERRY NE- 456 PM CDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 545 PM CDT... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA...OR 7 MILES SOUTH OF VALENTINE...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... HIGHWAY 97 CROSSING THE NIOBRARA RIVER AROUND 505 PM CDT. VALENTINE AROUND 515 PM CDT. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Local storm report, Apr 23, 5:16 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 6 N MULLEN 42.13N 101.04W
04/23/2010 E0.50 INCH CHERRY NE TRAINED SPOTTER
&&
SPRINGERSpecial weather statement, Apr 23, 5:33 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 533 PM CDT FRI APR 23 2010 NEZ022-023-232315- GARDEN NE-GRANT NE- 433 PM MDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND NORTHEASTERN GARDEN COUNTIES UNTIL 515 PM MDT... AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRING VALLEY LAKE...OR 17 MILES NORTH OF ARTHUR...MOVING NORTHWEST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. WEAK ROTATION IS ALSO INDICATED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SWEDE LAKE... DOMINICK LAKE... ASHBY... KINCAID LAKE... HIGHWAY 61 MILE MARKER 150... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, Apr 23, 5:41 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 541 PM CDT FRI APR 23 2010 NEZ009-010-232330- HOLT NE-ROCK NE- 541 PM CDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOLT AND NORTHEASTERN ROCK COUNTIES UNTIL 630 PM CDT... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF BROWN LAKE...OR 23 MILES SOUTHEAST OF BASSETT...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. WEAK ROTATION IS ALSO INDICATED IN THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STUART... NEWPORT... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Local storm report, Apr 23, 5:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FUNNEL CLOUD 16 SSE HYANNIS 41.79N 101.64W
04/23/2010 GRANT NE PUBLIC
MULTIPLE REPORTS OF FUNNEL CLOUDS FROM THE PUBLIC HAVE
BEEN RECEIVED BY GRANT COUNTY SHERIFF OFFICE. ONE
REPORTEDLY TOUCHED DOWN BRIEFLY.
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:01 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.